Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Lower abdominal pain, itching on hand, scalp, ear and arm. Temporary relief from benadryl. Medical cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Sudden lower abdominal pain with itchy hands and bottom if feet. Progressed to very painful cramping then rash head to toe. Very itchy on scalp ears and arms. Took benedryl abd rash has subsided, after three hours. This happened two months ago but with diarrhea.
Posted Sat, 11 May 2013 in Abdominal Pain
Answered by Dr. Shoaib Khan 35 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

In my opinion the most likely possibility would be an allergic reaction that has resulted in a rash. When an individual comes in contact with an allergen (in your case, an ingested allergen; i.e. something you have eaten) the body reacts and tries its best to expel it out, which causes the abdominal cramping.

Some of the most common allergens include:
-Nuts (almonds, walnuts, cashew, etc.)
-Sesame seeds

Once this particular allergen comes in contact with the body, the immune system releases substances that cause a certain presentation in the body in the form of a rash and itching.

Due to the urgency and need to expel this particular substance from the body, the body does not go about the natural digestion process, which results in abnormal stool (i.e. diarrhea).

The best treatment for this would be with anti-histamine medication (eg. pheniramine, cetirizine, etc.). I hope your rash (also called urticaria) has already subsided completely. Also, once the allergen is recognized, completely avoiding it in the future is advised.

I hope you found my response helpful and informative. Do write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor